Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 27, NWS Key West, FL

April 11, 2018

NWS Key West, FL issued this small craft advisory at Apr 11, 2018, 4:25 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 4:25 PM EDT (20:25 UTC)
Expired
Apr 12, 2018, 5:00 AM EDT
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted.

165 
WHUS72 KKEY 112025
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
425 PM EDT Wed Apr 11 2018

GMZ032>035-042>044-052>055-072>075-120230-
/O.NEW.KKEY.SC.Y.0027.180411T2025Z-180412T0300Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of the Gulf of Mexico and
Atlantic. 

* WINDS...Sustained northwest to north winds near 15 knots will
  become northeast and increase to near 20 knots tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
1 follow-up statement
638 
WHUS72 KKEY 120230
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1030 PM EDT Wed Apr 11 2018

GMZ032>035-042>044-052>055-072>075-120900-
/O.EXT.KKEY.SC.Y.0027.000000T0000Z-180412T0900Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northeast winds sustained, or increasing to near 20
  knots tonight across the Straits of Florida, Hawk Channel,
  Offshore Gulf, and Bayside/Gulfside Waters.
  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$


MCLOVIN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:08 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 11, 2:08 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
208 PM EDT Wed Apr 11 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects a few, light showers throughout the forecast area.
Skies over the island chain are partly cloudy. Winds over land are
northwest to north near 15 mph. C-MAN winds, on average, are
northwest to north at 15 to 20 knots. Temperatures are in the
lower to mid 80s.

.SHORT TERM (Tonight through Friday night)...
An area of high pressure will be centered near the Carolina
coastline tonight. This area of high pressure will progress
eastward into the western Atlantic Ocean Thursday. An Atlantic
ridge of high pressure will extend across the Southeastern United
States Thursday night through Friday night. No more than slight
chance POPs are needed in the short term portion of the forecast.

&&

.LONG TERM (Saturday through Wednesday)...
An Atlantic ridge of high pressure will extend across the
Southeastern United States Saturday. This ridge of high pressure
will shift southward down the Florida peninsula Saturday night,
before retreating eastward Sunday. A cold front may pass through
the Florida Keys Sunday night. An area of high pressure will move
eastward across the northern Gulf coast Monday through Tuesday.
This area of high pressure will pass eastward over North Florida
Tuesday night. An Atlantic ridge of high pressure will extend
across the Florida peninsula Wednesday. Rain chances in the long
term portion of the forecast will be highest Sunday ahead of the
aforementioned cold front.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Gulf of Mexico and Atlantic tonight as sustained northwest to
north winds of 15 to 20 knots turn to northeast and increase to
near 20 knots. No advisories expected Thursday through Friday
night. A Small Craft Advisory will likely be required for the
coastal waters of the Florida Straits Saturday. A Small Craft
Advisory will likely be required for the coastal waters of the
Gulf of Mexico and Atlantic Saturday night. A Small Craft Advisory
may be required for the coastal waters of Florida Bay Saturday
night. A Small Craft Advisory will likely be required for all Keys
coastal waters Sunday and Sunday night. A Small Craft Advisory may
be required for all Keys coastal waters Monday and Monday night.

&&

.AVIATION...
VFR conditions will persist tonight at both terminals. However,
winds will increase to near 15 knots this evening and overnight,
causing minor crosswinds at both terminals. Winds will then turn
more from the northeast after midnight and into the morning hours
of Thursday.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1984, 1.70 inches
of rain fell at Key West International Airport. This set the daily
record for maximum rainfall measured in Key West on April 11th, a
record which still stands 34 years later. Rainfall records at Key
West date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  74 83 76 84 / 20 10 10 20
Marathon  75 84 76 86 / 20 10 10 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....KN
Data Collection......KN

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 11, 2:33 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
233 PM EDT Wed Apr 11 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
233 PM EDT Wed Apr 11 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory will be in effect for the coastal waters of
the Gulf of Mexico and Atlantic as sustained northwest to north
winds near 15 knots turn to northeast and increase to near 20
knots.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time for Thursday through
Friday night.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Saturday. A Small Craft Advisory
will likely be required for the coastal waters of the Gulf of
Mexico and Atlantic Saturday night. A Small Craft Advisory may be
required for the coastal waters of Florida Bay Saturday night. A
Small Craft Advisory will likely be required for all Keys coastal
waters Sunday and Sunday night. A Small Craft Advisory may be
required for all Keys coastal waters Monday and Monday night.

Isolated to scattered thunderstorms are possible along the Florida
Keys, as well as over nearshore and offshore waters surrounding
the island chain Saturday night through Sunday night. The primary
thunderstorm hazard will be cloud to surface lightning strikes.

No hazardous weather is expected at this time for Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:55 PM EDTSpecial Marine WarningKEY65 min
Apr 11, 12:46 AM EDTSpecial Marine WarningKEY59 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.